Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
j_bo12

anyone get real sick while coming off antibiotics?

Recommended Posts

Hey everyone,

Here's the deal. I've been on antibiotics for almost 2 years. So this past December, I got put on Accutane. Now that I'm off the antibiotics, I get sick almost every month. I got sick in January, Feburary, and I currently sick right now. I'm thinking my immune system is so used to the antibiotics that when I came off it, it's to weak to guard against viruses or illness. Anyone have this problem?

Share this post


Link to post
Share on other sites

Hmm..probably. I've never been on antis long enough. Just make sure you don't take tetra with accutane tongue.gif or we'll never see you on acne.org again

Share this post


Link to post
Share on other sites

Well seeing as you're presumably still on Accutane or just coming off it, you may well be experiencing side-effects of the Accutane and it might not necessarily have anything at all to do with the antibiotics. However, regardless of the Accutane, in light of your 2 years on antibiotics I would strongle suggest that you go to your nearest health food store ASAP and get a PROBIOTIC containing Acidophilus.

A PRObiotic, as the name suggests, does the OPPOSITE of an ANTIbiotic, but is more specific. A probiotic specifically supplements ONLY the healthly bacteria that we all have naturally occuring in our intestinal tract. What happens on any prolonged course of antibiotics is that the antibiotics kill ALL bacteria in the body indiscriminately: the good, the bad, and the ugly. So while your acne antibiotics (whether tetracycline, doxycycline, minocycline or erythromycin) were inside your body killing the Proprionum Acnes bacteria which multiply inside blocked pores to form acne, these same antibiotics were also destroying the benefical and even essential strains of Lactobacillus Acidophilus and Bifidobacterium Bifidum and over 20 other strains of "friendly bacteria" in your intestines.

Your prolonged antibiotics course will have left you with an intestinal tract that is severely impaired in its ability to absorb and utilize the vitamins and nutrients in your food, as well as setting you up for a candida (cadidiasis albicans) infection which may or may not materialize in the form of even worse acne as well as possible thrush (oral, and/or vaginal if female), liver congestion, general sickness, sluggishness, etc. So pop into your nearest health store and get a probiotic supplement ASAP.

This alone may not account for the exact cause of your frequent sickness, but the depletion of your "friendly bacteria" is without a doubt significantly affecting your health in SOME way whether or not it alone accounts for your bouts of sickness. It is by far the likeliest culprit of any generalized feeling of unwellness following a prolonged course of antibiotics. Take 1 Acidophilus capsule with breakfast, lunch and dinner, and you should begin to feel significantly better after a few days and very good after a few weeks. It also has beneficial effects on the skin in many acne-sufferers, especially those who suspect that their acne may have some connection with food intolerances/allergies.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×